Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 32, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 11, 2001, 8:20 PM CST for Parker County, Wise County, Texas. It was in force for 40 min. 6 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 11, 2001, 8:20 PM CST (02:20 UTC)
- Expired
- Mar 11, 2001, 9:00 PM CST
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Parker County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 62 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 8:28 PM CST | Hail 0.75 | Weatherford, TX | |
| Mar 11, 8:30 PM CST | Hail 1 | Poolville, TX | |
| Mar 11, 8:35 PM CST | Hail 1 | Springtown, TX | |
| Mar 11, 8:50 PM CST | Hail 1.75 | Cottondale, TX | |
| Mar 11, 9:00 PM CST | Hail 1.75 | Briar, TX | |
| Mar 11, 9:00 PM CST | Hail 1.75 | Newark, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
499
WUUS54 KFWD 120221
SVRFTW
TXC367-497-120300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
820 PM CST SUN MAR 11 2001
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PARKER COUNTY IN NORTH CENTRAL TEXAS
WISE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 900 PM CST
* AT 820 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF SPRINGTOWN...OR ABOUT
13 MILES SOUTH OF BRIDGEPORT...MOVING NORTHEAST AT 20 MPH. ANOTHER
SEVERE STORM WAS 5 MILES NORTHEAST OF MINERAL WELLS.
HAIL TO ONE INCH IN DIAMETER IS LIKELY WITH THIS STORM.
LAT...LON 3297 9799 3278 9802 3282 9770 3303 9744
3331 9743What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:30 PM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Mar 11, 3:30 PM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CST SAT MAR 11 2001 CURRENT MASS OF CONVECTION OCCURRING OVER THE EASTERN HALF OF NORTH TEXAS ASSOCIATED WITH STRONG LOW LEVEL WARM ADVECTION AND H850 JET AXIS. DRY LINE LOCATED FROM CHILDRESS TO JUST WEST OF SAN ANGELO BEGINNING TO SURGE EASTWARD. WARM 60+ DEWPOINTS HAVE SPREAD NORTH INTO THE METROPLEX AND MAY REACH THE WESTERN RED RIVER VALLEY THIS EVENING. INSOLATION OVER THE EXTREME WESTERN THIRD HAS ENHANCED THE DEVELOPMENT OF A GOOD BAROCLINIC ZONE. SATELLITE IMAGERY INDICATING THE COLD POOL ALOFT EVIDENT OVER THE SOUTHERN ROCKIES ON THE 12Z H500 MB ANALYSIS...HAS REACHED WEST TEXAS THIS AFTERNOON. THIS SHORTWAVE WILL ENHANCE CONVECTIVE RE-DEVELOPMENT THIS EVENING WITH STORMS FOCUSING ALONG THE DRY LINE AS IT REACHES A MONTAGUE...MINERAL WELLS...TO LAMPASAS LINE. EXPECT THE NARROW SQUALL LINE...WITH ISOLATED SEVERE STORMS DUE TO STEEP LAPSE RATES...TO EXIT THE CWA AFTER MIDNIGHT. DECREASING CLOUD TREND THEREAFTER. FLASH FLOOD THREAT WILL BE QUITE LOCALIZED AND WILL NOT WARRANT A WATCH AT THIS TIME. CONFLUENT UPPER FLOW EARLY THIS WEEK...WILL RESULT IN A TRANQUIL PATTERN UNTIL THE NEXT UPPER LOW AND ASSOCIATED SHORTWAVE MOVES ACROSS THE REGION WEDNESDAY NIGHT AND EXITS THURSDAY. TEMPERATURES WILL REMAIN MILD UNTIL THE NEXT SURGE OF COOLER AIR ARRIVES DURING THE LATTER PART OF THE WEEK. DFW 53/76/45/72 8000 | ACT 53/77/45/73 8000 .FTW...NONE. ...48...
In the hours before
Special weather statement, Mar 11, 3:54 PM CST, 4 hours 26 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-120300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 354 PM CST SUN MAR 11 2001 ...THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND EARLY TONIGHT ACROSS ALL OF NORTH CENTRAL TEXAS. THE ATMOSPHERE HAS DESTABILIZED THIS AFTERNOON...ESPECIALLY IN WESTERN AREAS WHERE SUNSHINE HAS WARMED TEMPERATURES INTO THE 70S. AS AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA THIS EVENING...A FEW THUNDERSTORMS MAY DEVELOP ALONG THE DRYLINE FROM WICHITA FALLS TO WEST OF MINERAL WELLS. THE MAIN THREAT WILL BE LARGE HAIL...GIVEN COLD TEMPERATURES ALOFT. HOWEVER...A FEW DAMAGING WIND GUSTS ARE ALSO POSSIBLE. SPOTTER ACTIVATION MAY BE NECESSARY IN AREAS WEST OF FORT WORTH AFTER 6 PM... AND OVER THE REMAINDER OF NORTH CENTRAL TEXAS AFTER 9 PM. 09
Local storm report, Mar 11, 5:58 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
558 PM CST SUN MAR 11 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0215 PM RICHARDSON TX 0.88 INCH HAIL
03/11/01 DALLAS NICKEL SIZED HAIL IN
RICHARDSON. REPORTED
BY AMATEUR RADIO
OPERATORS.
0240 PM RICHARDSON TX 0.88 INCH HAIL
03/11/01 COLLIN NICKEL SIZED HAIL AT
RENNER AND HIGHWAY 75.
REPORTED BY AMATEUR
RADIO OPERATORS.
0527 PM GUSTINE TX 1.00 INCH HAIL
03/11/01 COMANCHE ONE INCH DIAMETER HAIL
IN GUSTINE. REPORTED BY
SHERIFFS OFFICE.Local storm report, Mar 11, 6:45 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CST SUN MAR 11 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0545 PM LAMKIN TX 1.50 INCH HAIL
03/11/01 COMANCHE HALF DOLLAR SIZED HAIL
IN LAMKIN. REPORTED BY
SHERIFFS OFFICE.
0608 PM CARLTON TX 0.75 INCH HAIL
03/11/01 HAMILTON SHERIFFS OFFICE
REPORTS DIME SIZED HAIL
IN CARLTON.
0608 PM 8 WNW HAMILTON TX 1.75 INCH HAIL
03/11/01 HAMILTON SHERIFFS OFFICE
REPORTS 1.75 INCH HAIL
APPROXIMATELY 8 MILES
WEST NORTH WEST OF
HAMILTON.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:42 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 63 min |
| Mar 11, 6:53 PM CST | Severe Thunderstorm Warning | FWD | Mills | 67 min |
| Mar 11, 8:55 PM CST | Severe Thunderstorm Warning | FWD | Tarrant | 50 min |
| Mar 11, 9:01 PM CST | Severe Thunderstorm Warning | FWD | Denton, Wise | 44 min |
| Mar 11, 9:04 PM CST | Severe Thunderstorm Warning | FWD | Montague | 41 min |
| Mar 11, 11:20 PM CST | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Mar 11, 11:52 PM CST | Flash Flood Warning | FWD | Dallas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.